Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 15, 2012, 8:11 PM EDT for Cattaraugus County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 8:11 PM EDT (00:11 UTC)
- Expired
- Jul 15, 2012, 9:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Buffalo, NY
County Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WWUS81 KBUF 160011
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT SUN JUL 15 2012
NYZ020-160100-
CATTARAUGUS NY-
811 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED JUST WEST OF ALLEGANY STATE PARK...AND MOVING EAST AT 30
MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS A HISTORY OR PRODUCING RAIN AT A RATE IN EXCESS OF
ONE INCH PER HOUR. RAIN FALL AT THIS RATE COULD PRODUCE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
CAMPERS IN THE AREA SHOULD ALSO REMEMBER TO TAKE COVER DUE TO THE
CLOUD TO GROUND LIGHTNING. DO NOT TAKE SHELTER UNDER ISOLATED TREES.
GET INDOORS OR INTO A HARD ROOFED CAR.
LAT...LON 4200 7893 4200 7905 4216 7904 4216 7872
4199 7871 4199 7892
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:44 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 15, 3:44 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EDT SUN JUL 15 2012 .SYNOPSIS... A WEAK FRONT WILL CROSS THE REGION TONIGHT WITH A FEW MORE SCATTERED SHOWERS AND THUNDERSTORMS. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND BRING A RETURN TO DRY AND HOT WEATHER WHICH WILL LAST THROUGH TUESDAY. A COLD FRONT WILL THEN DROP SOUTH ACROSS THE GREAT LAKES TUESDAY NIGHT WITH ANOTHER ROUND OF SCATTERED THUNDERSTORMS. THE REST OF THE WEEK WILL BE DRY AND MORE COMFORTABLE AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /THROUGH MONDAY/... RADAR IMAGERY THIS AFTERNOON SHOWING THE STEADIER SHOWERS PUSHING WELL EAST OF THE AREA INTO EASTERN NY. A FEW WIDELY SCATTERED SHOWERS ARE LINGERING ACROSS PORTIONS OF THE FINGER LAKES AND EAST OF LAKE ONTARIO...BUT THESE SHOULD ALSO SLOWLY DIMINISH FROM WEST TO EAST THROUGH LATE AFTERNOON. FARTHER WEST A NOSE OF DRIER AIR IS WORKING INTO WESTERN NY WITH INCREASING AMOUNTS OF SUNSHINE. THIS WILL ALLOW TEMPS TO FINALLY CLIMB INTO THE LOWER 80S BY EARLY EVENING AFTER BEING STUCK IN THE 70S MOST OF THE DAY. MORE ACTIVE CONVECTION IS DEVELOPING ACROSS SOUTHERN ONTARIO...AND THIS MAY APPROACH WESTERN NY BY EARLY EVENING. FOR TONIGHT...WATER VAPOR IMAGERY SHOWING A WELL DEFINED MID LEVEL TROUGH AND VORTICITY MAXIMA UPSTREAM ACROSS LAKE HURON AND SOUTHWEST ONTARIO...AND THIS FEATURE WILL CROSS THE LOWER LAKES THROUGH THE FIRST HALF OF TONIGHT. HEIGHT FALLS AND PVA AHEAD OF THE TROUGH WILL SUPPORT LARGE SCALE ASCENT...AND SOME AIRMASS RECOVERY WILL OCCUR IN THE SLOT OF SUNSHINE NOW ENTERING WESTERN NY...ALLOWING FOR AT LEAST MODEST DESTABILIZATION. A SOUTHWEST FLOW IS CURRENTLY PRODUCING A STABLE LAKE SHADOW ACROSS THE NIAGARA FRONTIER...BUT BY THE TIME CONVECTION APPROACHES THIS EVENING THE EFFECTS OF THE LAKE SHADOW WILL BE DIMINISHING. THIS MAY ALLOW AT LEAST SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO CROSS WESTERN NY THIS EVENING. THESE WILL TEND TO DECREASE IN AREAL COVERAGE WITH EASTERN EXTENT...STILL A FEW SHOWERS MAY LINGER THROUGH THE EARLY OVERNIGHT ACROSS CENTRAL NY AND THE NORTH COUNTRY. WITH PWAT UP AROUND 1.7 INCHES...ANY STORMS THAT DO SURVIVE THE TRIP MAY PRODUCE SOME BRIEF HEAVY RAINFALL IN A FEW SPOTS. ANY SHOWERS WILL END FROM WEST TO EAST LATER TONIGHT WITH THE PASSAGE OF THE MID LEVEL TROUGH. CLEARING SKIES WILL COMBINE WITH LINGERING LOW LEVEL MOISTURE TO PRODUCE PATCHY FOG...WITH FOG MOST PREVALENT IN THE FEW AREAS SUCH AS THE SOUTHERN TIER WHICH RECEIVED HEAVIER RAINFALL TODAY. THE ONLY NEGATIVE TO FOG FORMATION OVERNIGHT WILL BE A LIGHT BREEZE...WHICH WILL PREVENT THE BOUNDARY LAYER FROM FULLY DECOUPLING. WITH THIS IN MIND FOG SHOULD NOT BECOME TOO WIDESPREAD OR DENSE...EXCEPT IN THE MORE SHELTERED VALLEYS OF THE SOUTHERN TIER AND POSSIBLY EAST OF LAKE ONTARIO. ON MONDAY A WEAK SURFACE RIDGE WILL BUILD INTO THE LOWER LAKES REGION WITH A RETURN OF DRY WEATHER. A FEW WEAK SHORTWAVES EMBEDDED IN THE NORTHWEST FLOW AND SOME LINGERING MOISTURE MAY SQUEEZE OUT AN ISOLATED AFTERNOON SHOWER ACROSS THE NORTH COUNTRY MAINLY OVER HIGHER TERRAIN WITH AN ADDED BOOST FROM UPSLOPE FLOW. OTHERWISE EXPECT A DRY DAY ELSEWHERE WITH JUST SOME DIURNAL CUMULUS. 850MB TEMPS OF AROUND +17C WILL SUPPORT HIGHS IN THE MID TO UPPER 80S ACROSS LOWER ELEVATIONS AND LOW TO MID 80S ACROSS HIGHER TERRAIN. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... SURFACE HIGH PRESSURE WILL BE CENTERED OVER EASTERN KENTUCKY/TENNESSEE MONDAY NIGHT AND RIDGED NORTH ACROSS NEW YORK. TO THE NORTHWEST...AN AREA OF LOW PRESSURE WILL BE CENTERED OVER LAKE SUPERIOR AND MOVING EAST NORTH OF LAKE HURON OVERNIGHT WITH A COLD FRONT TRAILING SOUTHWEST ACROSS THE UPPER MIDWEST STATES. THE SURFACE HIGH PRESSURE OVER THE FORECAST AREA WILL PROVIDE DRY WEATHER MONDAY NIGHT WITH SOUTHWEST WINDS PICKING UP THROUGH THE NIGHT WITH INCREASING PRESSURE GRADIENT AS THE LOW APPROACHES. OVERNIGHT TEMPERATURES WILL BE WARM AGAIN RUNNING IN THE MID 60S INLAND TO LOW 70S ALONG THE LAKE SHORES. DEWPOINTS IN THE LOWER TO MID 60S WILL CONTINUE TO MAKE FOR UNCOMFORTABLE OVERNIGHT HUMIDITY. THE REST OF THE SHORT TERM PERIOD WILL FEATURE HOT AND HUMID WEATHER TUESDAY WITH INCREASING CHANCES FOR THUNDERSTORMS AS THE AFOREMENTIONED FRONT APPROACHES THE STATE INTO THE AFTERNOON AND EVENING. MODEL 850MB TEMPS ARE SHOWING SOME DIFFERENCES BETWEEN THE NAM AND GFS WHICH MAKES FOR A TRICKY HIGH TEMPERATURE FORECAST ON TUESDAY. THE 12Z GFS SHOWS 850MB TEMPS BETWEEN +18C AND +20C WHILE THE 12Z NAM IS MUCH WARMER SHOWING +21C TO +23C. ADIABATICALLY MIXING THESE TEMPS TO THE SURFACE WOULD PROVIDE GFS SURFACE TEMPS IN THE UPPER 80S TO LOW 90S AND NAM SURFACE TEMPS OF MID TO UPPER 90S. DO TO THE FACT THAT THE UPPER LEVEL FLOW IS FLAT AND ANY CLOUD COVER MOVING IN AHEAD OF THE FRONT MIGHT CUT BACK ON HIGH TEMPS...FEEL THAT A MEAN OF THESE SOLUTIONS IS THE BEST FORECAST. THESE TEMPS COMBINED WITH SURFACE DEWPOINTS IN THE MIDDLE TO UPPER 60S WOULD YIELD HEAT INDEX VALUES IN THE MID TO UPPER 90S AREA WIDE WITH SOME 100+ INDICES POSSIBLE ALONG THE SOUTHERN LAKE ONTARIO LAKE PLAIN. THIS WOULD MAKE FOR HEAT ADVISORY HEADLINES BUT BEING THAT THIS IS STILL TWO DAYS AWAY WE WILL CONTINUE TO FEATURE THIS INFORMATION IN THE HAZARDOUS WEATHER OUTLOOK. IN ADDITION TO THE HEAT AND HUMIDITY...SOUTHWEST WINDS WILL ALSO BE QUITE BREEZY WITH GUSTS IN THE 20KT TO 30KT RANGE AHEAD OF THE COLD FRONT. LOOKING AT THE CONVECTIVE PORTION OF TUESDAYS FORECAST...PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE THROUGH THE AFTERNOON WITH THE FOCUS FOR STORMS BEING AHEAD OF AND ALONG THE COLD FRONT DROPPING SOUTH ACROSS THE LOWER LAKES TOWARD NY. TIMING THE ARRIVAL OF THE FRONT IS CRUCIAL TO FORECASTING THE SEVERITY LEVEL OF STORMS. AN EARLIER FROPA WOULD MAKE FOR STRONGER AND POSSIBLE SEVERE STORMS WITH HIGHER INSTABILITY OCCURRING IN THE AFTERNOON AND EVENING. A LATER FROPA MAKES FOR WEAKER STORMS DUE TO LOWERING INSTABILITY AFTER SUNSET. BASED ON 12Z NAM/GFS IT SEEMS LIKE THE HIGHER PROBABILITY FOR STRONG/SEVERE STORMS ON TUESDAY AFTERNOON WOULD BE ACROSS NORTHERN NY WHERE BOTH MODELS DEVELOP CONVECTION. FOR MUCH OF WESTERN NEW YORK MODELS DO NOT BREAK OUT STORMS UNTIL CLOSER TO/AFTER 00Z WEDNESDAY. WILL CONTINUE TO SHOW HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS BEING TUESDAY NIGHT WITH LOWER CHANCES EARLIER TUESDAY ACROSS THE NORTH COUNTY AND LOWER CHANCES POST-FRONTAL ON WEDNESDAY MAINLY SOUTH OF THE THRUWAY. BEHIND THE FRONT ON WEDNESDAY AND WEDNESDAY NIGHT... A MUCH MORE COMFORTABLE AND SEASONABLE AIRMASS WILL SETTLE OVER THE FORECAST AREA AS COOL/DRY CANADIAN HIGH PRESSURE BUILDS IN BEHIND THE FRONT. HIGH TEMPS WEDNESDAY SHOULD RUN IN THE UPPER 70S TO LOW 80S AND COOLER LOWS WEDNESDAY NIGHT IN THE UPPER 50S TO LOW 60S. SKIES SHOULD ALSO CONTINUE TO CLEAR OUT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE GREAT LAKES AND NEW YORK STATE THROUGH THE REST OF THE WEEK. THIS WILL PROVIDE DRY AND SUNNY WEATHER WITH SEASONABLE TEMPERATURES AND COMFORTABLE HUMIDITY. HIGHS WILL RUN IN THE UPPER 70S TO LOW 80S. LOWS IN THE MID 50S TO NEAR 60 ALONG THE LAKE SHORES. KEPT THE FORECAST DRY ON SUNDAY AS WELL AS THE LONG RANGE MODEL SOLUTIONS SEPARATE. THE 12Z GFS SHOWS AN UPPER LEVEL SHORTWAVE APPROACHING THE REGION BY LATE SUNDAY WITH A CHANCE FOR RAIN...WHILE THE 12Z ECMWF SHOWS UPPER RIDGING. SUNDAYS FORECAST WILL LIKELY REMAIN DRY UNTIL MODEL CONTINUITY PROVES OTHERWISE. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AN AREA OF STEADIER SHOWERS AND A FEW EMBEDDED STORMS WILL CONTINUE PUSH EAST THROUGH THE FINGER LAKES AND CENTRAL NY THROUGH MID AFTERNOON AND EXIT THE REGION. THERE WILL BE A FEW EMBEDDED AREAS OF MVFR WITHIN THIS RAIN...OTHERWISE VFR WILL PREVAIL MOST OF THE TIME THROUGH THIS EVENING. THE MAIN MID LEVEL TROUGH WILL SWING ACROSS THE LOWER LAKES THIS EVENING AND PRODUCE A FEW MORE SCATTERED SHOWERS AND ISOLATED STORMS...BUT COVERAGE SHOULD REMAIN RATHER LOW SO FOR NOW HAVE JUST INCLUDED VCSH QUALIFIERS AT THE TAF SITES. EXPECT MAINLY VFR...BUT ANY STORM WILL PRODUCE BRIEF LOCAL IFR CONDITIONS. OVERNIGHT ANY SHOWERS WILL END FROM NORTHWEST TO SOUTHEAST WITH THE PASSAGE OF THE MID LEVEL TROUGH. EXPECT SKIES TO SCATTER OUT OVERNIGHT...AND THIS WILL COMBINE WITH THE RAIN TODAY TO PRODUCE AT LEAST PATCHY BR/FOG OVERNIGHT. THE MAIN LIMITING FACTOR WILL BE A LIGHT BREEZE...WITH SURFACE WINDS AROUND 5 KNOTS AND 10-20 KNOTS OF WIND JUST OFF THE DECK. THIS MIXING MAY PREVENT ANY WIDESPREAD FOG...SO FOR NOW HAVE JUST GONE WITH MAINLY MVFR VSBY IN LIGHT BR AFTER 06Z. FOG MIGHT BECOME A LITTLE MORE WIDESPREAD ACROSS THE SOUTHERN TIER WHERE RAIN HAS BEEN HEAVIER TODAY AND WINDS WILL DECOUPLE A LITTLE MORE...SO EXPECT MORE IFR THERE INCLUDING KJHW. ANY FOG WILL BURN OFF BY EARLY TO MID MORNING MONDAY WITH VFR PREVAILING THE REST OF THE DAY WITH JUST SCATTERED DIURNAL CUMULUS AND SOME HIGH CIRRUS. OUTLOOK... TUESDAY...MAINLY VFR. TUESDAY NIGHT...AREAS OF MVFR IN SCATTERED -SHRA/-TSRA. WEDNESDAY...BECOMING VFR. THURSDAY AND FRIDAY...VFR. && .MARINE... A WEAK TROUGH WILL CROSS THE REGION TONIGHT BEFORE A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE LOWER LAKES FOR MONDAY. WINDS WILL RUN IN THE 10 TO 15 KNOT RANGE THROUGH MONDAY WITH WAVES 1 TO LOCALLY 3 FEET. THE PRESSURE GRADIENT WILL TIGHTEN ON TUESDAY AHEAD OF A STRONGER COLD FRONT...AND THIS MAY PRODUCE WINDS AND WAVES CLOSER TO SMALL CRAFT ADVISORY CRITERIA ON BOTH LAKES ERIE AND ONTARIO. HIGH PRESSURE WILL BUILD IN BEHIND THE COLD FRONT WEDNESDAY THROUGH THE REST OF THE WEEK WITH LIGHT WINDS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...SMITH LONG TERM...SMITH AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Jul 15, 3:59 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 359 PM EDT SUN JUL 15 2012 NYZ012-019>021-085-162000- WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 359 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-013-014-162000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO- 359 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A VERY HOT AND HUMID AIRMASS WILL MOVE INTO THE REGION ON TUESDAY. TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S ALONG THE THRUWAY CORRIDOR AND THE HEAT INDEX MAY APPROACH 100 DEGREES IN A FEW SPOTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-162000- JEFFERSON-LEWIS- 359 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-162000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 359 PM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 15, 8:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
811 PM EDT SUN JUL 15 2012
NYZ020-160100-
CATTARAUGUS NY-
811 PM EDT SUN JUL 15 2012
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED JUST WEST OF ALLEGANY STATE PARK...AND MOVING EAST AT 30
MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
THIS STORM HAS A HISTORY OR PRODUCING RAIN AT A RATE IN EXCESS OF
ONE INCH PER HOUR. RAIN FALL AT THIS RATE COULD PRODUCE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.
CAMPERS IN THE AREA SHOULD ALSO REMEMBER TO TAKE COVER DUE TO THE
CLOUD TO GROUND LIGHTNING. DO NOT TAKE SHELTER UNDER ISOLATED TREES.
GET INDOORS OR INTO A HARD ROOFED CAR.
LAT...LON 4200 7893 4200 7905 4216 7904 4216 7872
4199 7871 4199 7892
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:58 PM EDT | Small Craft Advisory | BUF | 31 hr |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.